Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

ITP is there any reason to worry ?

my son 2.5 yr old was dtetcted with itp 5 months back.his platelet level had dropped to 5000 .he was admiteed to hospital ,was given platelets and ivig .in last 5 months we have got his platelet level checked 4 times and it has come in range of 180000 and above.but these dark spots keep on coming and going specailly on his legs and sometimes on arms which worries us alot.please advise why do these spots come .is there any reason to worry ?
Asked On : Thu, 18 Nov 2010
Answers:  1 Views:  376
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response


In ITP, Auto Antibodies against own platelets cause destruction of platelets. This can happen acutely and chronically. It may come and go. When it comes, you see red dash.

Low platelet cause red spots/purpura.The purpura indicates bleeding under the skin. This is is clotted blood. Once the blood in the purpura resolves/dissolves it forms black spots and the disappear.

Make sure you repeat the platelets minimum monthly, especially when he gets the severe rash. Platelets less 20,000 is dangerous and cause intra cranial bleeding.

Dr. Jagdish
Answered: Sat, 20 Nov 2010
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor